Alert archive / Illinois / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 20, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Apr 16, 2003, 8:20 PM CDT for Morgan County, Scott County, Illinois. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 16, 2003, 8:20 PM CDT (01:20 UTC)
- Expired
- Apr 16, 2003, 9:15 PM CDT
- In force
- 55 min
- Issued by
- NWS Lincoln, IL
- Area
- Counties, with a storm outline in the text
Counties Morgan County, IL, Scott County, IL
The radar
The St Louis radar (KLSX), 102 km from the middle of the area, began a volume at 01:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 1.3 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 154 J/kg
- Mixed-layer CIN
- -33 J/kg
- Mixed-layer LCL
- 1312 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 236 m²/s²
- 0-3 km storm-relative helicity
- 312 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.9
The text
As transmitted, in the capitals the NWS used until 2016.
220
WUUS53 KILX 170120
SVRILX
ILC137-171-170215-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
819 PM CDT WED APR 16 2003
THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
MORGAN COUNTY IN WEST CENTRAL ILLINOIS
SCOTT COUNTY IN WEST CENTRAL ILLINOIS
* UNTIL 915 PM CDT
* AT 819 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM 8 MILES SOUTH OF MANCHESTER...OR ABOUT OVER
WHITE HALL...MOVING NORTHEAST AT 20 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
ALSEY
WINCHESTER
MANCHESTER
MURRAYVILLE
WOODSON
JACKSONVILLE
THIS STORM IS CAPABLE OF PRODUCING WINDS IN EXCESS OF 60 MPH...
DAMAGING HAIL...FREQUENT LIGHTNING...AND VERY HEAVY RAIN. TAKE
SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS.
REPORT SEVERE WEATHER OR ANY STORM DAMAGE TO YOUR LOCAL ESDA...OR THE
NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE NATIONAL WEATHER
SERVICE. STAY TUNED FOR LATER STATEMENTS.
LAT...LON 3945 9054 3932 9037 3958 8995 3985 9008
3980 9056
$$
SMITH
NNNNWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 16, 2:22 PM CDT, 5 hours 58 minutes earlier.
Area forecast discussion, Apr 16, 2:22 PM CDT, 5 hours 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 222 PM CDT WED APR 16 2003 PLENTY OF CONCERNS WITH POTENTIAL STRONG STORMS IN FIRST PERIOD...PRECIPITATION AND TEMPERATURES IN NEAR TERM. THEN FOCUS ON SYSTEM OVER EASTER WEEKEND. LATEST 17Z SFC ANALYSIS PLACES STRONG SFC LOW PRESSURE ACROSS EASTERN KANSAS. SFC STATIONARY FRONT IS ACROSS IOWA EAST ACROSS NORTHERN ILLINOIS AND ACROSS SOUTHERN LOWER MICHIGAN. SFC BOUNDARY WAS ACROSS WESTERN ARKANSAS. HIGH PRESSURE WAS ACROSS CANADA. LATEST 1715Z IR SATELLITE PLACES PLENTY OF LOW CLOUDS ACROSS UPPER MIDWEST AND GREAT LAKES REGION WITH MID AND HIGH CLOUDS ACROSS MIDWEST AND OHIO VALLEY REGION. LATEST 1715Z W/V IMAGE PLACES STRONG S/W ACROSS EASTERN KANSAS. LATEST 1823Z KILX RADAR PLACES SHOWERS AND A FEW THUNDERSTORMS FROM NEAR GALESBURG SOUTHEAST TO SPI. MODELS HAVING JUST A FEW DIFFERENCES WITH HANDLING CURRENT LOW AND WITH SYSTEM OVER EASTER WEEKEND. MODELS MOVE H50 LOW EAST ACROSS SOUTHERN ILLINOIS WITH H50 RIDGE ACROSS PLAINS STATES BY 12Z. H50 TROUGH IS ACROSS WEST COAST WITH ANOTHER H50 LOW DEVELOPING ACROSS EASTERN COLORADO BY 12Z FRI. H50 LOW IS ACROSS CENTRAL PLAINS STATES BY 00Z SAT. MODELS MOVE SFC LOW PRESSURE EAST AND IS ACROSS SOUTHERN ILLINOIS BY 12Z TUE. SFC LOW CONTINUES TO WEAKEN AND IS ACROSS OHIO VALLEY WITH ANOTHER SFC LOW STRENGTHENING AND IS ACROSS MOUNTAIN WEST. SFC LOW PRESSURE IS ACROSS PLAINS STATES BY 00Z SAT THROUGH 12Z SAT. T/H CROSS SECTIONS INDICATES FAIRLY HIGH RH AT ALL LEVELS FROM 00Z THU-09Z THU. THEN MAINTAINS HIGH RH AT LOW LEVELS THROUGH 12Z FRI. T/H CROSS SECTIONS THEN RETURNS HIGH RH AT ALL LEVELS BY 06Z SAT-12Z SUN. 300K ISENTROPIC SFC INDICATES DECENT LIFT AND COND PRES DEF ACROSS CWA THROUGH 06Z THU. THEN MAINTAINS DECENT COND PRES DEF ACROSS CWA THROUGH 00Z FRI. MODEL SOUNDING DATA INDICATES HIGH RH AT ALL LEVELS THROUGH 12Z THU...THEN MAINTAINS HIGH LOW LEVEL RH THROUGH 12Z FRI. MODEL SOUNDING DATA THEN RETURN HIGH RH AT ALL LEVELS BY 00Z SUN. MODELS DECREASE 850MB TEMPS TO +8C BY 12Z THU...850MB TEMPS THEN INCREASE TO +8C TO +11C BY 12Z FRI....THEN +12C TO TO +16C ACROSS CWA BY 00Z SAT. WILL GO OCCASIONAL SHOWERS AND THUNDERSTORMS WITH NO POPS MENTIONED FOR TONIGHT AS POPS ARE 100 PERCENT. EXTENDED FORECAST...CONTINUES TO BE CHALLENGING WITH TIMING OF SYSTEMS. FOR TEMPERATURES...MODELS HAVING SOME DIFFERENCES. LEANING ON COOLER TEMPS IN NEAR TERM. .ILX...NONE. 13
Hazardous weather outlook, Apr 16, 11:11 AM CDT, 9 hours 9 minutes before
ILZ027>031-036>038-040>057-061>063-066>068-071>073-171100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 1111 AM CDT WED APR 16 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTHEAST ILLINOIS. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT CHANCE OF SEVERE THUNDERSTORMS ACROSS CENTRAL AND SOUTHEAST ILLINOIS LATE THIS AFTERNOON AND TONIGHT. THE MAIN SEVERE WEATHER THREAT WILL BE DAMAGING WINDS WITH A POSSIBLE SQUALL LINE. LARGE HAIL WILL ALSO BE A RISK. THIS IS DUE TO A STRONG STORM SYSTEM OVER KANSAS MOVING EAST TOWARD SOUTHWEST ILLINOIS BY MIDNIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THUNDERSTORMS WILL BE POSSIBLE THIS EASTER WEEKEND AS ANOTHER STRONG STORM SYSTEM MOVES INTO THE MIDWEST. A FEW STORMS COULD BE STRONG OR SEVERE ACROSS CENTRAL AND SOUTHEAST ILLINOIS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON AND TONIGHT. BARNES
Nearby
Severe Thunderstorm Warnings in Illinois, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.